MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 06 jun 2023.It was reported, that the guidewire was stuck.The 90% stenosed target lesion was located in the severely tortuous, and severely calcified superficial femoral artery.A 135cm rubicon 18 catheter-guide was selected for use.During the procedure, the device could not cross the lesion.And the guidewire got stuck in the rubicon.The procedure was completed with another of the same device.No complications were reported.However, device analysis revealed, the tip was separated and missing.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device was visually and microscopically inspected for damage.The devices shaft showed damage in the form of stretching and a tip detachment.The device was measured and should be 135cm as designed.The device measured 135.2cm from the hub with the damage.The device showed, that it was stretched.And the tip was separated and missing.A.018 test guidewire was used to insert into the device.When the wire reached the stretched area of the device, it would not transcend any further.Inspection of the remainder of the device, apart from the observed damage revealed, no other damage or irregularities.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC.
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17204204
Report Number2124215-2023-29619
Device Sequence Number12429040
Product Code DQY
UDI-Device Identifier08714729829249
UDI-Public08714729829249
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0029891839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale